Alert archive / Arkansas / River Flood Warnings in 2016

River Flood Warning 68, NWS Little Rock, AR

August 16, 2016Clay County, Arkansas

NWS Little Rock, AR issued this river flood warning at Aug 16, 2016, 9:54 AM CDT for Clay County, Arkansas. It took effect at Aug 18, 2016, 7:00 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2016, 9:54 AM CDT (14:54 UTC)
In effect from
Aug 18, 2016, 7:00 PM CDT
Expired
Aug 20, 2016, 7:00 AM CDT
In force
36 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Clay County, AR

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Corning (CRGA4). The gauge peaked at 13.82 ft at Aug 19, 2016, 11:00 AM CDT.

actionminormoderatemajor101508/1608/1708/1808/1908/2008/21
Action stage
12 ft
Minor stage
15 ft
Moderate stage
15.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07064000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Aug 16, 6:44 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Aug 16, 6:44 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
644 AM CDT TUE AUG 16 2016

.AVIATION...
The wet pattern will continue, especially central and southeast.
Moisture will continue to be pulled out of the Gulf and stream
along the stalled front. Rain will continue and thunderstorms
will be very isolated. VFR to MVFR conditions will continue in the
northwest. MVFR to IFR conditions are expected central and south.

&&

.PREV DISCUSSION...(ISSUED 400 AM CDT TUE AUG 16 2016
)

SHORT TERM...Today Through Wednesday Night
The pattern continues in the short term with an upper high pressure
area over the southeast U.S. and an upper low over Arkansas.
Moisture will continue to stream northeast through the state through
the period.

Radar shows light showers across much of the state this morning.
This is pretty much going to continue through Thursday...with a few
breaks here and there. Models indicate the main axis should shift to
the southeast. Pops will become lower in the northwest this
afternoon and tonight. However...there will be another shift back to
the north by Wednesday night. Heaviest rainfall today and tonight
will be in the south and southwest were one to one and half inches
could be seen. Highs today will be in the upper 70s to lower 80s and
Wednesday will see highs in the lower to mid 80s.

LONG TERM...Thursday Through Monday Night
The pattern will remain very unsettled in the extended period.
Initially, moisture/axis of precipitation will be focused from
Texas into the southern half of Arkansas, with lesser chances of
rain farther north.

As the period progresses, a robust shortwave will move from the
northern Rockies into the northern/central Plains this
weekend. A new cold front will approach from the north, and
showers/scattered thunderstorms will become more widespread
across the region.

It appears the front will exit the region to the south by
early next week, with drying from the north.

Compared to an average summer, this will be a mild/very wet
period. Widespread one to two inch precipitation totals are in the
forecast, with perhaps locally more. Temperatures will be below
average.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...51
Hazardous weather outlook, Aug 16, 5:00 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 16 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

GOOD CHANCES FOR RAIN WILL CONTINUE TODAY AND TONIGHT...ESPECIALLY
OVER THE SOUTHEAST HALF OF ARKANSAS. THERE MAY BE AN ISOLATED
THUNDERSTORM OR TWO.

RAINFALL THROUGH TONIGHT WILL AVERAGE A HALF INCH TO AN INCH AND
HALF ACROSS THE SOUTHERN AND EASTERN COUNTIES...WITH NOTHING TO A
HALF INCH IN THE NORTH AND WEST. ANY FLASH FLOODING SHOULD BE
LOCALIZED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

RAIN WILL BE FOCUSED OVER CENTRAL AND SOUTHERN ARKANSAS TO BEGIN THE
PERIOD. HOWEVER...A NEW COLD FRONT WILL BARREL TOWARD THE REGION
THIS WEEKEND...AND PRECIPITATION WILL BECOME MORE WIDESPEAD.

ANOTHER ONE TO THREE INCHES OF PRECIPITATION WILL BE POSSIBLE
THROUGH SUNDAY. RAIN WILL BE SPREAD OUT OVER SEVERAL DAYS...SO
WIDESPREAD FLASH FLOOD ISSUES ARE NOT EXPECTED.

RIVERS WILL BE ON THE RISE ACROSS MUCH OF THE REGION...AND WATER
LEVELS WILL LIKELY EXCEED FLOOD STAGES ON SOME TRIBUTARIES. THE
ELEVEN POINT...SPRING...SALINE...AND BLACK RIVERS WILL BE AFFECTED
INITIALLY...BUT OTHER RIVERS SUCH AS THE LOWER WHITE AND CACHE WILL
EXPERIENCE RISES AS THE WEEK PROGRESSES.

A FEW STORMS WITH STRONG TO DAMAGING WINDS WILL BE POSSIBLE...BUT
ANY SEVERE WEATHER SHOULD BE ISOLATED AT MOST.

THE FRONT IS EXPECTED TO EXIT THE AREA TO THE SOUTH EARLY NEXT
WEEK...WITH SOME DRYING BEHIND THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:51 PM CDTRiver Flood AdvisoryLZKClark, Hot Spring36 hr
Aug 16, 11:11 AM CDTFlash Flood WarningLZKClark, Cleveland, Dallas, Grant, Ouachita3 hr

Nearby

River Flood Warnings in Arkansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.